What causes pinching sensation on vagina when suffering from an UTI?
User rating for this question
I was diagnosed with a uti a wek ago and began taking macrobid a day later. I still feel this pinching sensation on the outer edge of my vagina closest to my rear. I took a diflucan just over 24 hours ago just in case I might have developed a yeast infection, but it doesn't seem to have reduced the pinching sensation. could I need a stronger antibiotic or something?
Posted Sat, 15 Feb 2014 in Infections
Answered by Dr. Ivan R. Rommstein 23 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. in most cases macrobid should have effect ater 3-4 days but it may last even 5-10 days. Also it is always recommended to do urinoculture before antibiotic was started so that exact microbe can be identified,and after this more specific antibiotic can be used. there is increasing bacterial resistancy today and it is possible that your UTI is resistant for nitrofuranotin. So I suggest to wait for 2-3 more days. if symptoms persist,you should do uriniculture and antibiogram and change antibiotuc. If symptoms persist again then you should do more detailed urolgic work up to rule out kidney stones and ureter/kidney diseases. Wish you good health. Feel free to ask. Regards
Follow-up: What causes pinching sensation on vagina when suffering from an UTI? 2 hours later
Thank you for your help. So I know when I ask the doctor about it (I have a follow up appt. scheduled for tomorrow morning), what are uriniculture and antibiograms? Can I ask for them even if they don't suggest them?
Answered by Dr. Ivan R. Rommstein 12 hours later
Brief Answer: Hi Detailed Answer: Urinoculture detects the exact kind of bacteria which is causing UTI and antibiogram verify which antibiotic is efficient against this bacteria. Ask your doctor about it especially if macrobid wasnt succesful.